Heavy Rain, Marshall
- When
- December 24, 9:00 AM CST to 11:00 AM CST
- Where
- Marshall County, Hardin
- Reported by
- Trained Spotter
- Coordinates
- 36.770, -88.300
Water was over several roads in Marshall County.
A slow-moving area of moderate to heavy rain caused flooding of roads. Many communities received between one and three inches of rain in the 24 hours leading up to the flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A slow-moving area of moderate to heavy rain caused flooding of roads. Many communities received between one and three inches of rain in the 24 hours leading up to the flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Dec 24, 5:42 AM CST, 3 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 542 AM CST WED DEC 24 2008 .UPDATE... UPDATED AVIATION DISCUSSION FOR 12Z AVIATION FORECAST. && .PREV DISCUSSION... /ISSUED 239 AM CST WED DEC 24 2008/ DISCUSSION... ONGOING RADAR PICS SHOW WKY W/MOST OF THE RAIN...AND LIGHTNING PLOT SHOWS ISOLD STROKES INTO SRN PENNYRILE. SPOTTER REPORT CONFIRMS THUNDER IN TODD COUNTY...SO SOME ELEVATED INSTABILITY PER THE MODELS CONTINUES MAINLY ERN 1/2 FA EARLY TODAY. MODELS SHOW IT ALREADY STABILIZING A LITTLE ALOFT OVER OUR WRN COUNTIES SO WE ELIMINATED ITS MENTION THERE...AS IT IS OUT OF THE MAX ISENTROPIC UPGLIDE ZONE...OR WHERE MOST OF THE ELEVATED INSTABILITY EXISTS. SWODY1 LOOKS LIKE IT TRIES TO CAPTURE THIS AS WELL. WEVE FOLLOWED SREF TIMING AND IT STILL LOOKS GOOD...WITH COLD FROPA/CLEARING ERN FA BY 21Z OR THEREABOUTS. UNTIL THEN EXPECT CONTINUATION/ MORE OF THE SAME WITH CATEGORICAL POPS EAST TO LIKELY POPS WEST...DROPPING OFF MARKEDLY IN THE PM AS THE FRONT PASSES. CHRISTMAS EVE NIGHT AND CHRISTMAS DAY LOOK DRY AND SEASONAL. MEANWHILE ALL MODELS HAVE BEEN BACKING THE UPPER FLOW BY CHRISTMAS NIGHT...AND ALONG W/THE DEEPER/WETTER SWLYS...HAVE BEEN TRYING TO STEW UP SOME RETURN RAIN CHANCES BY LATE CHRISTMAS NIGHT INTO FRIDAY. THIS RUN IS NO DIFFERENT AND IS IN FACT EVEN STRONGER WITH THE FRIDAY-POST UPGLIDE...W/CONVECTIVE PARAMETERS SUPPORTIVE OF AT LEAST ELEVATED THUNDER THU NIGHT-FRI. AS THE ENTIRE SYSTEM EVOLVES...A STRONG COLD FRONT WILL BE PUSHED THROUGH THE REGION FRI NIGHT-SAT...WHEN INSTABILITY IS PEAKING AND WIND FIELDS INCREASE. THIS TIME PERIOD THEREFORE OFFERS OUR BEST CHANCE OF STRONG TO POSSIBLY SVR STORMS...AND WELL CONTINUE TO OUTLOOK THAT CHANCE ON THE HWO. AT THE LEAST WE SHOULD SEE SOAKING RAINS WITH 1-3 TOTALS WIDESPREAD. WEVE UPPED POPS FOR THIS TIME PERIOD (THU NIGHT-SAT) BUT AWAIT COLLABORATIVE COMPROMISE BEFORE SETTLING ON FINAL NOS. LOTS OF NEAR TERM EDITS ON TEMPS...ESP THE DIURNAL CURVE WITH THE HIGH TODAY OCCURRING EARLY/PRE-FROPA...AND THE LOW THU NIGHT OCCURRING EARLY-MID EVENING FOLLOWED BY RISING OVERNIGHT TEMPS. BLENDED SREF TEMP/TD FIELDS WITH COLLAB PIC FOR BEST FORECAST. && .AVIATION... COLD FRONT APPROACHING THE AREA AT THIS TIME. CIGS ALL OVER THE PLACE...JUMPING AROUND FROM VFR TO MVFR...AND AT TIMES IFR. WILL LEAVE MVFR CIGS GOING WITH A TEMPO OF IFR. SHRA RAPIDLY DEVELOPING ACROSS THE AREA AHEAD OF THE FRONT. VSBYS REMAINING VFR AT THIS TIME...BUT WILL LIKELY DROP DOWN FROM TIME TO TIME IN THE SHOWERS. THUNDER SHOULD BE LIMITED BUT NOT OUT OF THE QUESTION...SO WILL HANDLE WITH A CB. VWPS AT KPAH SHOW 30KTS AT 1000 FT SO WE SHOULD SEE WINDS OF 10 TO 20 KTS W/ GUSTS TO 30 KTS AT TIMES. FRONT SHOULD BE EAST OF ALL TERMINALS BY 21Z TODAY. HIGH PRESSURE BUILDS IN TONIGHT...BRINGING IN MUCH DRIER AIR TO CLEAR THINGS OUT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 423 AM CST WED DEC 24 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-251100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 423 AM CST WED DEC 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A CHANCE OF THUNDERSTORMS CONTINUES TODAY...MAINLY ACROSS WESTERN KENTUCKY...AND PARTICULARLY FROM THE LAKES AREA EAST ACROSS THE SOUTHERN PENNYRILE REGION. SEVERE WEATHER IS NOT EXPECTED. THE PRIMARY HAZARDS WILL BE LOCALLY HEAVY RAIN AND LIGHTNING. STRONG SOUTH WINDS IN THE 15 TO 25 MPH RANGE MAY GUST INTO THE 30S MPH RANGE AT TIMES...AND WILL BE SHIFTING TO THE WEST LATER TODAY AS A COLD FRONT MOVES ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG COLD FRONT IS FORECAST TO MOVE ACROSS THE REGION LATE FRIDAY NIGHT INTO EARLY SATURDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH THE FRONT. STRONG AND GUSTY WINDS WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS.
The national radar mosaic for the moment the first event began.
2 heavy rain. Local standard time, as filed.
Water was over several roads in Marshall County.
At least a couple roads were closed. The Hopkinsville area received 2.64 inches of rain in 12 hours. Extensive flooding of yards occurred along a block-long stretch of a city side street.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2008Every state in 2008This day in weather historyWarnings in Kentucky, December 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 142151, 142150.